Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS Indianapolis, IN

June 9, 2011Fountain County, Vermillion County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2011, 7:36 PM EDT for Fountain County, Vermillion County, Warren County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 7:36 PM EDT (23:36 UTC)
Expired
Jun 9, 2011, 8:15 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KIND 092336
SVRIND
INC045-165-171-100015-
/O.NEW.KIND.SV.W.0204.110609T2336Z-110610T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF DANVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOSTER AROUND 745 PM EDT...
  GESSIE AROUND 750 PM EDT...
  COVINGTON AROUND 755 PM EDT...
  PERRYSVILLE AROUND 800 PM EDT...
  VEEDERSBURG AROUND 810 PM EDT...
  YEDDO AROUND 815 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
      4008 8754
TIME...MOT...LOC 2335Z 304DEG 23KT 4020 8754
WIND...HAIL 60MPH 1.00IN

$$

PUMA
2 follow-up statements
118 
WWUS53 KIND 092350
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
750 PM EDT THU JUN 9 2011

INC045-165-171-100015-
/O.CON.KIND.SV.W.0204.000000T0000Z-110610T0015Z/
FOUNTAIN-VERMILLION-WARREN-
750 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 815 PM
EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COVINGTON...OR 8 MILES EAST OF DANVILLE...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVINGTON AROUND 755 PM EDT...
  PERRYSVILLE AROUND 800 PM EDT...
  VEEDERSBURG AROUND 810 PM EDT...
  YEDDO AROUND 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
      4008 8754
TIME...MOT...LOC 2350Z 304DEG 23KT 4015 8744
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
787 
WWUS53 KIND 100011
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT THU JUN 9 2011

INC045-165-171-100021-
/O.EXP.KIND.SV.W.0204.000000T0000Z-110610T0015Z/
FOUNTAIN-VERMILLION-WARREN-
811 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHWESTERN WARREN COUNTIES WILL EXPIRE AT 815 PM
EDT/715 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
      4008 8754
TIME...MOT...LOC 0011Z 304DEG 23KT 4007 8729

$$

77/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:06 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 9, 7:06 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT THU JUN 9 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...A COLD FRONT ACROSS NORTHERN INDIANA EARLY THIS
AFTERNOON WILL SLIDE SOUTH TO SOUTH CENTRAL INDIANA BEFORE STALLING
THIS EVENING AND THEN LIFTING NORTH AS A WARM FRONT OVERNIGHT AND
FRIDAY. THEN...ANOTHER COLD FRONT WILL SLIDE SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE FRONTS WILL
INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF DRY WEATHER
LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY NEXT WEEK AS
THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY. THE HEAT
WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO NEAR NORMAL
BEHIND THE SECOND COLD FRONT.

&&

.NEAR TERM /TONIGHT/...

MAIN CHALLENGE TONIGHT WILL BE POPS AS MODELS STILL HAVE
AFOREMENTIONED COLD FRONT STALLING OUT ACROSS SOUTH CENTRAL INDIANA
THIS EVENING AND LIFTING BACK NORTHEAST OVERNIGHT AND FRIDAY. PLENTY
OF INSTABILITY WILL BE AROUND TONIGHT WITH MIXED LAYER MODEL CAPES
FROM 500 TO 1500 J/KG. IN ADDITION...MODELS ALL HAVE A PRETTY DECENT
SHORT WAVE MOVING IN OVERNIGHT ON THE SOUTHERN END OF THE FAST
ZONAL FLOW ALOFT. ALSO...MODELS SHOWING DECENT LOW LEVEL CONVERGENCE
IN THE VICINITY OF THE FRONT AND DIVERGENCE ALOFT FROM UPPER JET
ACROSS THE GREAT LAKES. THUS...WILL GO WITH GOOD CHANCE OR BETTER
POPS TONIGHT ESPECIALLY ACROSS OUR NORTHERN COUNTIES CLOSER TO THE
850 MILLIBAR INFLOW AND OVERALL DEEPER MOISTURE. COULD SEE SOME
EVENING SEVERE STORMS...BUT LACK OF SHEAR SHOULD KEEP THEM ISOLATED.

THE WARMER NAM MOS LOOKS GOOD WITH THE LOWEST OVERNIGHT LOWS NORTH
IN THE 60S BEHIND THE FRONT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

MAIN FOCUS TO THE SHORT TERM WILL CONTINUE TO BE ON POPS AS A COLD
FRONT STALLS ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTS
NORTHEAST OF THE FORECAST AREA FRIDAY AFTERNOON ONLY TO BE FOLLOWED
BY A COLD FRONT MOVING IN FROM THE WEST FRIDAY NIGHT.

MODELS FAR APART ON TIMING OF COLD FRONT. THE 12Z NAM AND 00Z ECMWF
HAVE IT ON THE SOUTHEASTERN FRINGES OF OUR FORECAST AREA 12Z
SATURDAY WITH THE 12Z OPERATIONAL GF...00Z GFS ENSEMBLE AND 09Z SREF
DONT HAVE IT THERE UNTIL 18Z SATURDAY. THE NAM AND GFS HAVE BEEN
FAIRLY CONSISTENT AND SO BLEND LOOKS LIKE THE WAY TO GO REGARDING
FRONTAL POSITION. MODELS WERE SHOWING PLENTY OF INSTABILITY WITH
MIXED LAYER CAPES TO AROUND 200 J/KG ON FRIDAY AND REMAINING ABOVE
1000 J/KG FRIDAY NIGHT AND SATURDAY SOUTHEAST. WILL KEEP HIGHEST
POPS THROUGH FRIDAY NIGHT NORTH CLOSEST TO THE 850 MILLIBAR INFLOW
AND DEEPER MOISTURE. THEN...SATURDAY...BEST POPS WILL BE SOUTHEAST
CLOSER TO THE FRONT TAPERING TO SMALL CHANCE NORTHWEST. SHOULD SEE
THE ACTIVITY END BY SATURDAY EVENING WITH THE FRONT DROPPING FURTHER
SOUTHEAST AND DRIER AIR WORKING ITS WAY IN AS HIGH PRESSURE BUILDS
ACROSS THE WESTERN GREAT LAKES. COULD AGAIN SEE A FEW ISOLATED
SEVERE STORMS THROUGH SATURDAY...BUT WEAK SHEAR WOULD SUGGEST THEY
WOULD BE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

MODEL BLEND LOOKS BEST FOR TEMPERATURES BASED ON EXACT FRONTAL
POSITION UNCERTAINTY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE
RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO
VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF
THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY
UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE
MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE
SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR
CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS
IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER.
ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS
CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD
HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK.
HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL
TEMPERATURES LOOK GOOD.

&&

.AVIATION.../DISCUSSION FOR 00Z TAFS/...

VFR EXPECTED MUCH OF THIS PERIOD PROVIDED ISOLATED TSRA ARE NOT
STRIKING TAF SITES. ANY TSRA WILL PRODUCE BRIEF MVFR TO IFR CONDITIONS.

SURFACE ANALYSIS SHOWS SEVERAL BOUNDARIES ACROSS CENTRAL INDIANA
AND THESE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING
THE FIRST 6 HOURS OF THE TAF PERIOD TONIGHT. PER LATEST RADAR TRENDS...BEST
POSITION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG OUTFLOW WHERE
TSRA ARE CURRENTLY FOUND ADVECTING EAST. THESE SHOULD MAINLY
AFFECT THE LAF AND IND TAF SITES THIS EVENING...AND DEVELOPMENT
MAY EXPAND SOUTHWARD TO THE HUF AREA...BUT CONFIDENCE IS NOT HIGH
ENOUGH YET TO INCLUDE A SPECIFIC MENTION THERE.

AFTER CONVECTION WANES AFTER SUN DOWN...LINGERING SURFACE FRONTAL
BOUNDARY WILL BE FOUND ACROSS CENTRAL INDIANA AND WILL AGAIN BE
THE FOCUS FOR CB AND TSRA DEVELOPMENT ON FRIDAY AFTERNOON AS
CONVECTIVE TEMPERATURES ARE REACHED AND AMPLE CAPE IS AVAILABLE.
WILL HANDLE THIS WITH A BROAD VCTS MENTION FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....MK
AVIATION...JP
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT THU JUN 9 2011

INZ021-028>031-035-101000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE
LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON
FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ036>041-045>048-052>054-061-101000-
MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PUTNAM-
HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-GREENE-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-049-055>057-062>065-068>072-101000-
RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS SATURDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-101000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
251 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND
HEAVY RAIN BEING THE MAIN THREATS.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN
AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE
STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE
LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jun 9, 7:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT THU JUN 9 2011

INZ028-035-043-100000-
FOUNTAIN-VERMILLION-WARREN-
715 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHERN WARREN COUNTIES UNTIL 800 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DANVILLE...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FOSTER AND WEST LEBANON AROUND 725 PM EDT...
COVINGTON AROUND 735 PM EDT...
VEEDERSBURG AROUND 755 PM EDT...
HILLSBORO AND MELLOTT AROUND 800 PM EDT...

WHEN THUNDER ROARS...GO INDOORS!

&&

LAT...LON 4035 8753 4035 8709 3996 8710 4011 8754
TIME...MOT...LOC 2315Z 294DEG 18KT 4022 8750

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:04 AM EDTSpecial Weather StatementINDBoone, Clinton, Delaware, Hamilton, Madison, Randolph and 1 more41 min
Jun 9, 3:42 AM EDTSpecial Weather StatementINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more63 min
Jun 9, 1:51 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo24 min
Jun 9, 2:13 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo47 min
Jun 9, 3:10 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin39 min
Jun 9, 7:15 PM EDTSpecial Weather StatementINDFountain45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.